MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 12X71/75; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 12X71/75; PROSTHESIS, KNEE
Catalog Number 183442
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty on an unknown date.Subsequently, on an unknown timeframe post-implantation, the patient began to experience instability and underwent revision surgery due to wear of the articular surface.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown tibial component: catalog#ni, lot#ni; unknown femoral component: catalog#ni, lot#ni.G2: foreign: australia.The product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a1; a2; a3; b4; b5; b7; d6a; d10; g3; h2; h6; h11.D10: medical product: unknown vanguard cr femoral component 70mm: catalog#ni, lot#ni; unknown 75mm regenerex tibial tray: catalog#ni, lot#ni.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, approximately eight (8) years post-implantation, the patient began to experience instability and underwent revision surgery due to wear of the articular surface.Due diligence is complete as multiple attempts have been made; all available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h11.Visual examination of the provided picture identified there is wear on the femoral mating surface of the articular surface.As the device was not returned, further evaluations could not be performed.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial operation notes: spinal with general anesthesia, medial parapatellar approach, trial reduction showed good range of motion with good stability.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: implant fit is maintained.Bone quality is osteopenic.Severe left knee arthroplasty valgus malalignment and anterior tibial dislocation as noted with suspected abnormal polyethylene wear.Root cause was unable to be determined.Reported event was confirmed by review of provided picture.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
VNGD CR TIB BRG 12X71/75
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19174150
Report Number0001825034-2024-01067
Device Sequence Number7455801
Product Code JWH
UDI-Device Identifier00880304271142
UDI-Public(01)00880304271142(17)200528(10)199330
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number183442
Device Lot Number199330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/14/2024
07/16/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/07/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.; .
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexFemale